Periodic elastic medium in which periodicity is relevant

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Seppälä, E. T.
dc.contributor.author Alava, Mikko J.
dc.contributor.author Duxbury, P. M.
dc.date.accessioned 2015-12-02T10:02:31Z
dc.date.available 2015-12-02T10:02:31Z
dc.date.issued 2000
dc.identifier.citation Seppälä, E. T. & Alava, Mikko J. & Duxbury, P. M. 2000. Periodic elastic medium in which periodicity is relevant. Physical Review E. Volume 62, Issue 3. 3230-3233. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.62.3230. en
dc.identifier.issn 1539-3755 (printed)
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/18933
dc.description.abstract We analyze, in both (1+1) and (2+1) dimensions, a periodic elastic medium in which the periodicity is such that at long distances the behavior is always in the random-substrate universality class. This contrasts with the models with an additive periodic potential in which, according to the field-theoretic analysis of Bouchaud and Georges and more recently of Emig and Nattermann, the random manifold class dominates at long distances in (1+1) and (2+1) dimensions. The models we use are random-bond Ising interfaces in hypercubic lattices. The exchange constants are random in a slab of size Ld−1×λ and these coupling constants are periodically repeated, with a period λ, along either {10} or {11} [in (1+1) dimensions] and {100} or {111} [in (2+1) dimensions]. Exact ground-state calculations confirm scaling arguments which predict that the surface roughness w behaves as w∼L2/3,L≪Lc and w∼L1/2,L≫Lc with Lc∼λ3/2 in (1+1) dimensions, and w∼L0.42,L≪Lc and w∼ln(L),L≫Lc with Lc∼λ2.38 in (2+1) dimensions. en
dc.format.extent 3230-3233
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher American Physical Society (APS) en
dc.relation.ispartofseries Physical Review E en
dc.relation.ispartofseries Volume 62, Issue 3
dc.rights © 2000 American Physical Society (APS). This is the accepted version of the following article: Seppälä, E. T. & Alava, Mikko J. & Duxbury, P. M. 2000. Periodic elastic medium in which periodicity is relevant. Physical Review E. Volume 62, Issue 3. 3230-3233. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.62.3230, which has been published in final form at http://journals.aps.org/pre/abstract/10.1103/PhysRevE.62.3230. en
dc.subject.other Physics en
dc.title Periodic elastic medium in which periodicity is relevant en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.rights.holder American Physical Society (APS)
dc.contributor.school Perustieteiden korkeakoulu fi
dc.contributor.school School of Science en
dc.contributor.department Teknillisen fysiikan laitos fi
dc.contributor.department Department of Applied Physics en
dc.subject.keyword periodic elastic media en
dc.subject.keyword periodicity en
dc.identifier.urn URN:NBN:fi:aalto-201512015463
dc.type.dcmitype text en
dc.identifier.doi 10.1103/physreve.62.3230
dc.type.version Final published version en


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive


Advanced Search

article-iconSubmit a publication

Browse

My Account